MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 35 HYDROCOIL DETACHABLE 10MM X 20CM; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 35 HYDROCOIL DETACHABLE 10MM X 20CM; VASCULAR EMBOLIZATION DEVICE
Model Number 45-451020
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been returned to the manufacturer for evaluation.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that after the implant coil partly emerged from the catheter, the coil stopped advancing.During the attempt to remove the device, the coil detached from the pusher wire.A.035 guide wire was used to push the implant coil into the treatment site.There was no reported patient injury or additional intervention.The patient's current condition is reported to be "stable/unremarkable.".
 
Additional Manufacturer Narrative
The investigation of the returned coil system confirmed the implant was detached from the pusher.The implant was not returned for evaluation.The pusher was received damaged at the distal end with no indication of activation using a detachment controller on the heater coil.The pusher's monofilament profiles a tensile break shape indicating excessive force was applied to the monofilament during retraction.Due to the separation of the implant, replication testing could not be performed to determine the cause of the advancement issue.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing excessive forces.

Brand Name
AZUR 35 HYDROCOIL DETACHABLE 10MM X 20CM
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10423558
Report Number2032493-2020-00211
Device Sequence Number2942995
Product Code KRD
UDI-Device Identifier00810170014970
UDI-Public(01)00810170014970(11)191217(17)241130(10)1912175KG
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2024
Device Model Number45-451020
Device Catalogue Number45-451020
Device Lot Number1912175KG
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Initial Date Received by Manufacturer 07/19/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1